MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC. RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC. RADIESSE INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Model Number 8071M0K1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Swelling (2091)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event, severe swelling, was deemed to meet the seriousness criteria of necessitates medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.The device history record for radiesse lot number 100123538 was reviewed.A lot search was conducted on the reported lot and no similar events were noted.No non-conformances were noted that would contribute to this event.
 
Event or Problem Description
This spontaneous report was received from a us healthcare professional and concerns a female patient.She was injected with radiesse® into the hands, on (b)(6) 2019.In (b)(6) 2019, since the treatment with radiesse®, the patient's left hand was swollen and had very unnatural appearance.The patient thought that too much product was injected.The outcome of the event was not reported.Follow-up information was received on 25-feb-2020: this case was upgraded to serious.The events pain with touch and mild erythema were added.The patients initials and date of birth were provided.She was (b)(6) years old.She was injected with a total of 2 ml of radiesse® (1 ml per hand).Batch number was reported as 100123538 (expiry date: 09/2022).The batch record review was received and the lot number for radiesse® was confirmed as 100123538 (exp.09/2022).A lot search in the global safety database was conducted.The patients medical history included breast cancer and thyroid cancer.The patients past medical history included a mastectomy and a lymphadenectomy to the left side.Concomitant medications were reported as none.On (b)(6) 2019, one day after the radiesse® injection, the patient experienced swelling that was severe in nature.The patient also reported pain with touch and mild erythema.The patient was advised to keep the hand elevated above the heart, to perform compression, keep the hand moving to facilitate fluid removal, to perform icing and was prescribed over the counter pain medication.On (b)(6) 2019 the physician saw the patient and the events were fully resolved, reportedly within 2 - 3 weeks after the radiesse® injection.No laboratory tests were performed.In the opinion of the reporter, treatment was necessary to prevent permanent damage, the events were not permanent and related to radiesse®.

Brand Name
RADIESSE INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC.
4133 courtney street
suite 10
franksville, wi
MDR Report Key9875545
Report Number3013840437-2020-00031
Device Sequence Number526461
Product Code LMH
UDI-Device IdentifierM2138071M0K15
UDI-Public+M2138071M0K15/$$3220924100123538
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/24/2022
Device Model Number8071M0K1
Device Catalogue Number8071M0K1
Device Lot Number100123538
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2020
Initial Report FDA Received Date03/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR